Skip to content
My WebMD Sign In, Sign Up

Announcements

Visit the WebMD Parkinson's Health Center for information about symptoms, types, diagnosis, treatment and care.
Includes Expert Content
Could someone please help me...
avatar
fordk5 posted:
I am 37 years old and have been feeling very "off" for about 2 years. It started with rampant muscle twitches. Now I have a tremor, too. (although it doesn't seem like the classic resting tremor I read about, but rather gets worse as I move my hands. I have noticed things like changes in handwriting; I was having minor swallowing issues for 4 or 5 months which has subsided; playing the piano seems more laborious now; my muscles seem more easily fatigued; my movements seem more deliberate as opposed to autonomic; walking seems slightly clumsier; I seem more mentally scattered as though I can't multitask as well as I used to; my face looks different to me; and suddenly, I have been having panic attacks. I have had an MRI an EMG and all the blood work etc. which show no lesions or anything else of concern.
2 neuros say I'm fine and it's stress.
After doing some research, I am now starting to think I may have PD. I am very frightened. Being in law school, this is wreaking indescribable havoc on me.

Thank you very much.
Reply
 
avatar
pjpatti responded:
I had a very similar case for 4 years. I am now 40. Recently, my doctor prescribed Sinemet CR and found that it stopped most symptoms. So, with that info he was able to officially diagnose PD. Maybe you could suggest something like that just so you can know.
 
avatar
DUKE MEDICINE
Mark A Stacy, MD responded:
Dear fordk5,
The type of symptoms you describe sound more like Benign Essential Tremor. You may want to look at International Essential Tremor Foundation website. I would encourage you to do this, and think it will be reassuring. That may help with your stress.

and remember - you can do Law School!


Health Insurance in Your State

Learn about plans, benefits, and costs in your state's Marketplace.

From WebMD

Helpful Tips

Parkinson's app for iPad
I found a free app for my iPhone/iPad and it seems to be pretty good. It's called Parkinson's Central and it is sponsored by the National ... More
Was this Helpful?
1 of 1 found this helpful

Related Drug Reviews

  • Drug Name User Reviews

Report Problems to the
Food and Drug Administration

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.

For more information, visit the Duke Health Neurological Disorders Center